Alabama, 2005Hail in Alabama, April 26, 2005
April 26, 2005 · NWS MOB · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 26, 2:00 PM CST, 38 minutes earlier.
Area forecast discussion, Apr 26, 2:00 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT TUE APR 26 2005
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)..SEVERE TSTM WATCH FOR ALL
THE FL PANHANDLE AND COVINGTON CO AL UNTIL 10 PM. LATEST SURFACE
ANALYSES SHOW WARM FRONT CONTINUES TO PUSH NORTH THROUGH THE AREA AND
THE COLD FRONT LOCATED IN CENTRAL MS IS CLIPPING ALONG ON SCHEDULE.
EXPECT THIS TO CONTINUE THROUGH THIS EVEING WITH FROPA COMPLETELY
THROUGH CWA BY MIDNIGHT. MEANWHILE WILL LEAVE MENTION OF SEVERE WX IN
COVINGTON AL AND ALL FL ZONES. ELSEWHERE THE AVAILABLE POTENTIAL
ENERGY HAS BEEN PRETTY WELL DEPLETED TO RENDER SVR CONVECTION MUCH
LESS LIKLEY.
&&
.LONG TERM (THURSDAY THROUGH MONDAY)...NO CHANGES. HIGH WILL MOVE
ACROSS CWA WEDNESDAY WITH SYNOPTIC SCALE FLOW BECOMING SOUTHERLY
THURSDAY AS HIGH MOVES EAST. MOISTURE INCREASES ENOUGH TO PUT RAIN
BACK IN FORECAST FOR NORTHERN AREAS FRIDAY NIGHT AND AREAWIDE
SATURDAY AS ANOTHER FRONT APPROACHES FROM THE NORTHWEST. RAIN
CHANCES WILL DIMINISH SUNDAY AFTERNOON. WILL RETAIN POPS IN THE
SCATTERED CATEGORY FROM PREV SHIFT.
&&
.MARINE...GRADIENT BEHIND THE FRONT IS RATHER STEEP SO WILL INVOKE
SMALL CRAFT ADVISORIES FOR TONIGHT. WAVE HEIGHTS WOULD RANGE 6 TO 8
FEET ESPECIALLY WELL OFFSHORE...WILL CALL FOR SHOWERS AND
THUNDERSTORMS THROUGH THIS EVENING TAPERING OFF AS THE FRONT PASSES
BY MIDNIGHT.
&&
.FIRE WEATHER...DRY AIR ARRIVING BEHIND THE FRONT TONIGHT AND
WEDNESDAY WILL BRING RH TO THE POINT OF A FIRE WEATHER WATCH ON
WEDNESDAY AFTERNOON OVER THE PANHANDLE OF FLORIDA. RH WILL QUICKLY
REBOUND LATE WEDNESDAY AS OFFSHORE FLOW WEAKENS AND BECOMES
DOMINATED BY LOCAL EFFECTS. REMAINDER OF WEEK WILL SEE INCREASING
HUMIDITY AS SOUTHERLY WINDS RETURN.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 52 79 56 82 / 20 10 0 0
PENSACOLA 54 79 57 78 / 30 10 0 0
DESTIN 57 77 57 76 / 30 10 0 0
EVERGREEN 50 79 52 81 / 30 10 0 0
WAYNESBORO 49 78 54 82 / 10 10 10 10
CAMDEN 49 77 50 82 / 30 10 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY TONIGHT GMZ670.
FL...SMALL CRAFT ADVISORY TONIGHT GMZ675.
FIRE WEATHER WATCH WEDNESDAY FLZ001>006-008.
MS...NONE.
&&Hazardous weather outlook, Apr 26, 4:27 AM CST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
527 AM CDT TUE APR 26 2005
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
527 AM CDT TUE APR 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT...
A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE EAST
ACROSS THE EASTERN HALF OF THE FORECAST AREA THIS MORNING...
INCLUDING THE WESTERN FLORIDA PANHANDLE. LOCALLY HEAVY RAINS
CAN BE EXPECTED IN SOME OF THE STRONGER STORMS. IN THE WAKE OF THIS
AREA OF WEATHER...A BRIEF BREAK IS ANTICIPATED. AS A WARM FRONT
IS FORECAST NORTHWARD ACROSS THE AREA...THE ATMOSPHERE IS
FORECAST TO DESTABILIZE TODAY...WHILE A COLD FRONT CONTINUES
EAST INTO THE SOUTHERN STATES. AS THIS OCCURS...THUNDERSTORMS
ARE EXPECTED TO REDEVELOP AND TRACK EAST ACROSS THE AREA. SOME OF
THESE STORMS COULD BECOME SEVERE.
IT APPEARS THAT THE MAIN THREAT IN ANY SEVERE STORMS WILL
BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. ISOLATED TORNADOES
CANNOT BE RULED OUT AS WELL. STAY TUNED FOR LATER UPDATES DURING THE
DAY.
FRONTAL PASSAGE IS FORECAST TONIGHT...BRINGING AN END TO THE WET
WEATHER.
A MODERATE RISK OF RIP CURRENTS IS FORECAST ALONG AREA BEACHES...DUE
TO THE COMBINATION OF MODERATE TO STRONG SOUTH TO SOUTHWEST WINDS
AND OUTGOING TIDES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A MODERATE RISK OF RIP CURRENTS IS FORECAST ALONG AREA BEACHES
WEDNESDAY AFTERNOON AS LIGHT TO MODERATE SOUTHERLY FLOW
DEVELOPS AND COMBINES WITH AN OUTGOING TIDE. COULD BE SOME PATCHY FOG
FORMING WEDNESDAY AND THURSDAY NIGHTS.
THE NEXT IN A SERIES OF FRONTS IMPACTS THE AREA THIS WEEKEND
RESULTING IN AN UNSETTLED WEATHER PATTERN RETURNING TO THE AREA.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ON ALERT FOR
POSSIBLE ACTIVATION TODAY.
In the hours before
Special weather statement, Apr 26, 11:27 AM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
1227 PM CDT TUE APR 26 2005
ALZ053>057-059-060-062-261830-
UPPER BALDWIN-ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CLARKE-WILCOX-
INCLUDING THE CITIES OF...BREWTON...EVERGREEN AND MONROEVILLE...
1227 PM CDT TUE APR 26 2005
...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS
PORTIONS OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA EARLY THIS
AFTERNOON...
AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEAR VREDENBURGH ON THE MONROE...WILCOX
COUNTY LINE...TO NEAR CHRYSLER IN SOUTHERN MONROE COUNTY...MOVING
SOUTHEAST AT 35 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
BUENA VISTA...CHESTNUT...NADAWAH...NATCHEZ...TURKESTAN...
MCWILLIAMS...MONROEVILLE AND WEST MONROEVILLE THROUGH 130 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Local storm report, Apr 26, 12:20 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
120 PM CDT TUE APR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL WAYNESBORO 31.67N 88.65W
04/26/2005 0.75 INCH WAYNE MS LAW ENFORCEMENT
&&
GARMONLocal storm report, Apr 26, 12:52 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
152 PM CDT TUE APR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM HAIL WAYNESBORO 31.67N 88.65W
04/26/2005 0.25 INCH WAYNE MS BROADCAST MEDIA
0115 PM HAIL WHISTLER 31.70N 88.81W
04/26/2005 0.50 INCH WAYNE MS LAW ENFORCEMENT
WEST OF WHISTLER...NORTH OF HWY. 84
0110 PM HAIL WHISTLER 31.70N 88.81W
04/26/2005 0.75 INCH WAYNE MS BROADCAST MEDIA
DIME TO PENNY HAIL COVERING THE PARKING LOT AT WABO
&&
CULLENLocal storm report, Apr 26, 1:55 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT TUE APR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL WIGGINS 30.86N 89.14W
04/26/2005 0.75 INCH STONE MS EMERGENCY MNGR
PENNY SIZED HAIL WEST OF WIGGINS AND WEST OF PERKINSTON
&&
CULLENLocal storm report, Apr 26, 2:29 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
329 PM CDT TUE APR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL OAK GROVE 30.86N 88.18W
04/26/2005 0.75 INCH MOBILE AL LAW ENFORCEMENT
0315 PM HAIL WILMER 30.82N 88.36W
04/26/2005 0.25 INCH MOBILE AL PUBLIC
0315 PM HAIL MOBILE AIRPORT 30.68N 88.24W
04/26/2005 0.25 INCH MOBILE AL BROADCAST MEDIA
HALLS FERRY RD AREA FROM WPMI
&&
DKDLocal storm report, Apr 26, 2:32 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
332 PM CDT TUE APR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL SARALAND 30.82N 88.07W
04/26/2005 0.88 INCH MOBILE AL BROADCAST MEDIA
MOTH BALL SIZE HAIL REPORTED BY TV VIEWER. REPORT RELAYED
TO NWS BY CHANNEL 10 WEATHER DEPARTMENT.
&&
GARMONHail, Baldwin
- When
- April 26, 2:38 PM CST to 2:40 PM CST
- Where
- Baldwin County, Whitehouse Forks
- Measured
- 1.75 in hail
- Property damage
- $4,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.800, -87.833
Golfball size hail fell from a thunderstorm near Whitehouse Forks. The large hail damaged a few vehicles.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, April 26, 20051 death · 1 event
- Tornado in Florida, April 26, 2005$350,000 · F1 · 1 event
- Flash Flood in Oregon, April 26, 2005$170,000 · 1 event
- Damaging Wind in Tennessee, April 26, 2005$86,000 · 1 event
- Hail in Mississippi, April 26, 20051 in hail · 8 events
- Hail in Texas, April 26, 20050.88 in hail · 1 event
- Hail in Arkansas, April 26, 20051 in hail · 1 event
- Hail in Texas, April 26, 20051 in hail · 1 event
- Hail in Arkansas, April 26, 20051 in hail · 1 event
- Hail in Texas, April 26, 20051 in hail · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, April 26, 20051 event
- Waterspout in Gulf of Mexico, April 26, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443469.